Jump to content

LaSueca: Valium 1 mg + Sertralin 25 mg stuck in W/D


LaSueca

Recommended Posts

Hi,

 

I am new to this forum but not to tapering. I have been trying to come off 1 mg (!) of Valium for 18 months, but feeling so ill at each miniscule cut that I am now starting to think that maybe the Sertraline is the culprit affecting the benzo taper.

 

I was originally on the drugs for an innerear injury causing vertigo. I tapered down the Sertralin in 2009 from 50 - 25 mg, where I have been since. Re the Valium I was originally on Oxasepam 5 mg at nights, not every night though. I switsched to Valium 2 mg 18 monrhs ago and not knowing any better cut that in half to 1 mg. Where I am struggling now. I came down to 0,83 mg and the stupidly updosed again to 1 mg to see if starting the taper over would be easier. NOOP, updosing did not help. Now I have managed to come down again to 0,97mg (microtapering cutting every day like 0,0005 mg) I cannot go any slower, this in average only 1% a month!!!

 

Feeling depressed and frustrated about this and I am now thinking if the Sertralin is messing the Benzo taper up and that I would be better of tapering the Sertralin first.

 

I would so much apprecate your exoerienced thoughts on this, as I am starting to loose all hope ever feeling better or getting if these meds that do nothing for me at these low doses..

 

My symptoms are: heartpalps, burning skin, head pressure and anxiety plus tinnitus that ramps up during waves.When i hold I feel better and function 85 % but still have symptoms.

 

I take no other meds and never did.

 

So grateful for advice.

 

Love

LaSueca

Link to comment
  • Moderator Emeritus

Have you posted yet in the Introductions section? You can ask your question there--I think the folks who are familiar with sertraline will be more likely to see it there.

 

As far as the benzo taper, I can't see what the dates were when you dropped, reinstated, and redropped your valium, but you may be trying to taper too soon before your system has really had a chance to restabilize from all those changes.

 

I think it's quite possible the sertraline is aggravating your withdrawal symptoms. I don't think I need to warn you, do NOT suddenly or abruptly change your sertraline. Take your time to learn about tapering safely. And of course if you're going to taper the sertraline you'll need to hold your benzo taper, preferably until you're feeling pretty good.

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                1

Feb 2022            6                      0!!!                     0.00167               0.98                2.5 mg Ambien

Oct 2022       4.5 mg Lamictal    (off Celexa, off Xanax)   0.95 Valium    Ambien, 1/4 to 1/2 of a 5 mg tablet 

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment

Hi Rhi and thank you sooo much for replying. I will post on the intro page as well.

 

This is my Valium story:

2011 June Crossover 5 mg Oxasepam - 2 mg Valium

2011 July cut 50% to 1 mg

2011 sept cut 1 mg - 0,95 mg went ok

2011 started microtaper but quite sloppy measuring

2012 New batch of pills. Pill did not dissolve well in the milk

(i am doing a milktaper) went into c/t like w/d(At the same time pharmacy changed generic sertralin, had bad reaction to that which never had been a problem before.

Spring and summer, kept cutting the Valium with great

problems reached 0,83mg

2012 November updosed to 1 mg. Little relief for a few days then back in w/d

2013 new batch of pills weaker. Bad withdrawal again which halted my taper.

Now: cutting siper slow but bad symptoms

 

Thanks again for sharing your experience. Very appreciated.

 

Love

LaSueca

Link to comment

Hello moderators,

 

I don't know if it is possible to move this thread to "Introductions"? I am trying to get off both Valium and Sertraline and don't know where my post fits best!

 

Love

LaSueca

Link to comment
  • Moderator Emeritus

You might want to take a look at this topic first:

 

Taking Multiple Psych Drugs?

 

And this:

 

Tips for Tapering Off Zoloft (Sertraline goes by the brand name Zoloft in the US)

 

Also, please put your drug history in the signature area of your profile, like so:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

This way it will show up in all of your posts so people will be able to better understand your situation without digging back through your thread.

 

I think that's enough links for now. Benzos are terribly difficult drugs to get off of so don't be hard on yourself. Many people on this board have gotten inadvertently hooked because doctors just don't tell us how terribly addictive the benzos are. The PRN (as needed) dosing that's usually prescribed makes it all the more confusing.

 

Welcome aboard. You'll find lots of solid information and friendly help here.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy